What do people know about Tramadol/Ultram?

Discussion in 'Self Harm & Substance Abuse' started by VALIS, Aug 15, 2010.

Thread Status:
Not open for further replies.
  1. VALIS

    VALIS Well-Known Member

    So, I take a lot of meds for bipolar disorder. I still go to grad school and work and everything is "fine" but for some reason the summer just makes me depressed, and always has.

    I am one of those people who just like pills, and I found some Tramadol at my BF's mom's house, took some of it, maybe 10 of them, and can't seem to stop taking it. I really don't know if I'm taking it because I have a physical urge, or because I'm bored, or for some other reason.

    I found some on the internet and got it shipped overnight. I'm taking about 200 mg a day now and pairing it with klonopin over the course of the day, it makes me feel relaxed.
    Is this a good way to combat my anxiety and depression, or is it addictive? Does anyone have experience with Tramadol? I'm just wondering how serious to take this little pill party I've been having. Anyone's experience with this particular drug would be appreciated greatly.
  2. Dragon

    Dragon Staff Alumni

    Tramadol is an opiate so yes, it is addictive. It releases seratonin, which is probably what's making you feel relaxed.

    It's known to cause dependence and the withdrawal is severe, including such things as having seizures.

    I would recommend you stop taking it, for those reasons as well as klonopin being a very bad thing to pair with an opiate. It can affect you much more than you realise.
  3. VALIS

    VALIS Well-Known Member

    well, this is one of my concerns, the seizure thing. I do not have seizures, but I take lamotrigine for my bipolar disorder, which is a medication prescribed for both epilepsy and bipolar disorder. So I'm wondering if I should be *more or *less upset about this habit I'm developing. I know I'm being stupid and this is a bad way for me to handle my stress, boredom, and stress at having time to be bored... I know it's unhealthy but for some reason the urge to self-medicate is stronger than the hold of this Tramadol. I need...something....in my life, and the psychiatric medication is not enough to make me feel well right now. I just don't know what to do, I'm worried about myself because I know taking this drug is dangerous and will cause more trouble and expense in the long run, but I just like the feeling of relaxation so much- it feels like I'm on vacation somewhere beautiful and calm...

    Thanks for your advice, and maybe I was being stupid or motivated by the wrong things when I posted here...but what I really wanted to know was how dangerous this behavior was. Maybe if I hear it enough times, I will be scared into stopping. But maybe hearing it enough times will reveal that I just don't care anymore... pitiful... sorry, everyone.
  4. Madam Mim

    Madam Mim Well-Known Member

    My sister is prescribed Tramadol, and is very addicted to it, despite only taking small doses. When she was pregnant she needed to come off it, and the withdrawal symptoms were severe and very unpleasant. I've been offered it, but personally I do not feel that the pros are worth the cons with this particular drug.

    I would recommend you stop taking it asap. I also think that you should speak to your doctor/psych about this habit for self-medication. Perhaps you are right, and your current meds aren't enough, in which case they may change them or increase them or whatever. But I just don't think this is a healthy thing to be doing.

  5. doglover

    doglover New Member

    Hi, I take Tramadol at 50mg and the extended release one at 100mg for severe pain. I would say that they do the job they are meant to do for me, that is keep the pain at bay.

    When I moved away and had to have a new Dr, until the new Dr was satisfied I was meant to take this medication only then would she give me them, which meant that I was a few hours without them and the side effects were not nice. I felt like my head was spinning and was hot one minute, cold the next, the pain was horrendous. I was so glad to get them back in my system.

    I would go and speak to your Dr and try get yourself weaned off them, don't stop instantly as you will feel really ill for it, it can be quite dangerous to stop them suddenly if you have been taking them a while. My Dr should never have left me without them but to make a case of it would just be all hassle I do not need right now so I am going to let it go.

    I wish you all the best in coming off them, it is best to not abuse this kind of drug, or any other really, it is not worth it in the long run. Good luck.
  6. rosebud

    rosebud Member

    I am a licensed drug counselor. Tramadol, ultram (trade name) is a semi-opiate. It is a synthetic, and it has been in use in Europe for about 40 years--maybe 20 here. It is not a scheduled drug, (controlled substance), but it is to some people a drug that gives them euphoria and a sense of well being, just like a true opiate--oxycodone, hydromorphone, etc. One thing to keep in mind---while it might have mild effects, (it makes you feel mildly calm) it has one of the most difficult detoxes --worse than heroin. Be careful what you get yourself involved in, 400mg is the top dose, and you will need more and more to keep the same good feeling, at some point you will crash with either siezures or education goals will go up in smoke, or something. I have seen this more times than I can count. Quit while you can, if you dont now, you will find yourself in a treatment facility.
  7. transitive

    transitive Member

    have been browsing this place at times of mental discomfort, and ask for forgiveness, as I have yet to introduce myself, which is what I will be doing following this post, but this thread caught my eye, and I just had to speak on it.

    I've been using tramadol religiously for the past 2 years. After 3 surgeries to my labrum (shoulder), and the doctors pressing for the tapering off of harder opiates (vicodin, perc,), I am left with this as a pain reliever.

    Unfortunately, I now have a protruded disc in my back, and remain on Tramadol. I, like you, take high doses. 5 or so in the morning, and a few more throughout the day, accompanied with klonopin at night.

    The few days that I do not have these pills is utter torture... sweats, anxiety, irritable bowel syndrome, and the worst of all... restless legs syndrome. It is worse than any other drug that I have detoxed from before, yet relatively shorter to get over. The initial hump is the worst, and I'm sure a search via this site on the subject would give you some better answers to the actual physiological process.

    Here is my suggestion to you. Of course, talk to your PCP first about the problem if you are serious about getting help with it. Tell him/her that you are interested in tapering down from the medication very slowly. Second, keep up with your klonopin, as this will help with the detox.

    If you continue to take the two together... here is something to think about

    klonopin, a benzo, is actually used to treat and prevent seizures among many other things... so you could be experiencing these seizures without even knowing it. You're basically masking the side effects with another drug (klonopin).

    I know the feeling... the void. I am currently a semester away from my BA in Anthropology with a minor in Psychology, and though prescription drug abuse is at the forefront of 'drug studies', I feel they are missing key components in their research. I am afraid to stop, as right now, my life is acclimated and dependent on this mixture of drugs.... stopping would be worse than continuing.

    I wish doctors would step out of their boxes and realize that by not addressing these behaviors, and writing patients off by voiding a prescription only leads to worse consequences: Drug seeking behavior by other means, not regulated, and illegal of course.

    Day 2 of no tramadol, and I've already purchased 3 oxy 15's... when will they learn?

  8. pinkpetals33

    pinkpetals33 Well-Known Member

    Detox from opiates is effing tough. Only m2 cents worth but on any given day, make sure you stay hydrated.
  9. valkyr

    valkyr Member

    It's a good antidepressant, but addictive.

    The withdrawal will likely be just as intense as any of the benefits it gives you.
Thread Status:
Not open for further replies.